Alert archive / Wisconsin / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Milwaukee, WI

July 16, 2025Fond du Lac County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jul 16, 2025, 4:36 PM CDT for Fond du Lac County, Wisconsin. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2025, 4:36 PM CDT (21:36 UTC)
Expired
Jul 16, 2025, 6:17 PM CDT
In force
101 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

County Fond du Lac County, WI

The radar

The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

116 
WGUS53 KMKX 162136
FFWMKX
WIC039-170045-
/O.NEW.KMKX.FF.W.0009.250716T2136Z-250717T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
436 PM CDT Wed Jul 16 2025

The National Weather Service in Milwaukee/Sullivan has issued a

* Flash Flood Warning for...
  Central Fond du Lac County in east central Wisconsin...

* Until 745 PM CDT.

* At 436 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 2 inches of rain have fallen. The expected rainfall rate is 
  1 to 2 inches in 1 hour. Additional rainfall amounts of 0.5 to 1.5 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fond Du Lac, North Fond Du Lac, Oakfield, Rosendale, Brandon, 
  Southern Lake Winnebago, Taycheedah, Lamartine, Eldorado, Eden, 
  Van Dyne, Peebles, Lagoda, West Rosendale, Pipe, Johnsburg and 
  Town of Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4394 8840 4394 8838 4394 8831 4394 8830
      4393 8826 4382 8827 4369 8828 4367 8838
      4367 8862 4369 8879 4389 8877 4389 8840

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

MARQUARDT
1 follow-up statement
800 
WGUS73 KMKX 162317 RRA
FFSMKX

Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
617 PM CDT Wed Jul 16 2025

WIC039-162327-
/O.CAN.KMKX.FF.W.0009.000000T0000Z-250717T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fond du Lac WI-
617 PM CDT Wed Jul 16 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL FOND DU LAC COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4394 8840 4394 8838 4394 8831 4394 8830
      4393 8826 4382 8827 4369 8828 4367 8838
      4367 8862 4369 8879 4389 8877 4389 8840

$$

QUIGLEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:09 PM CDT, 27 minutes earlier. Its key messages:

  • Tornadoes, damaging winds and heavy rainfall this afternoon and early evening through 7pm.
  • Very warm and humid conditions today with maximum heat indices in the lower 90s for the first half of the day.
  • Heavy rainfall with 1-2 inches will be possible this afternoon/evening, especially for areas north of I-94 where localized pockets of >2 inches will be possible and result in minor flood concerns for low-lying and urban areas.
  • Looking cooler and drier Thursday into Friday May see elevated swim risk conditions Thursday, especially for areas south of Port Washington to the WI/IL lakeshore border.
  • Unsettled weather returns for the weekend with 30-50% shower and storm chances Saturday and Sunday night.
Area forecast discussion, Jul 16, 4:09 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
409 PM CDT Wed Jul 16 2025

.KEY MESSAGES...

- Tornadoes, damaging winds and heavy rainfall this afternoon
  and early evening through 7pm.

- Very warm and humid conditions today with maximum heat indices
  in the lower 90s for the first half of the day.

- Heavy rainfall with 1-2 inches will be possible this
  afternoon/evening, especially for areas north of I-94 where
  localized pockets of >2 inches will be possible and result in
  minor flood concerns for low-lying and urban areas.

- Looking cooler and drier Thursday into Friday May see
  elevated swim risk conditions Thursday, especially for areas
  south of Port Washington to the WI/IL lakeshore border.

- Unsettled weather returns for the weekend with 30-50% shower
  and storm chances Saturday and Sunday night.

&&

.UPDATE...
Issued 409 PM CDT Wed Jul 16 2025

Severe threat will continue for the next few hours with the line
of storms extending from Green Lake county south into Jefferson
county being the expected end of the threat. Still have to watch
the southern end of the line for a renewed tornado threat as
this environment is relatively untouched and the 16.21z RAP
analysis shows a maxima of 0-1km shear of 20-25kt nosing up into
Rock/Walworth counties. SBCAPE looks to have come down a bit to
around 2000 J/kg. Effective 0-6km bulk shear in SE WI remains
around 30-40kts and decent enough to keep the chances for
organized storms going. The lake breeze has shifted east and
currently appears to be around Washington county down through
eastern Waukesha county and could be a source for extra low
level vorticity as the storms rolls through.

Halbach

&&

.SHORT TERM...
Issued 108 PM CDT Wed Jul 16 2025

This afternoon and tonight:

Tornado Watch in effect through 6pm this evening as storms have
already developed and started producing tornadoes. An initial
arcing band of convection has developed from west central WI
down through SW Wisconsin. 16.17z RAP analysis shows a highly
unstable environment with SBCAPE pushing 3000-4000 J/kg with
effective 0-6km shear. Storms have quickly developed with strong
rotation and ingested the higher instability. Trends continue to
favor this environment developing eastward across southern
Wisconsin through the late afternoon. Winds are southeasterly at
the surface which is enhancing the low level inflow to these
initial storms and in turn is increasing the tornado risk. Some
strong tornadoes will be possible due to this higher instability
and better low level inflow.

A secondary area of convection is still expected to develop
further west of this initial band of convection and also will
have the potential to produce a second round of severe storms.
Surface winds go a bit more southwesterly and there's decent
clearing showing up on satellite for where dry air is punching
into this line. Thinking that if additional convection develops
along that area is that it may be more of a wind risk along the
north to south boundary.

Halbach

&&

.LONG TERM...
Thursday through Wednesday:

High pressure will push into southern Wisconsin on Thursday
behind the cold front from today's system. This will lead to
dangerous beach conditions for much of Thursday.

With the ridge drifting eastward across the Great Lakes,
conditions look to remain dry going into Friday though
temperatures should rebound a little bit with return southerly
flow though dew points will still be on the comfortable side in
the 50s.

Going into the weekend and early next week, the upper level flow
goes more zonal with a ridge developing across the Plains. With
the return, southerly low level flow, it appears that a warm front
or nose of warm air advection will push back into southern
Wisconsin Friday night according to the GFS/ECMWF and may linger
into Saturday as an 850mb/surface low propagates through. Low
level moisture transport will be in place as well to help develop
convection much of Saturday before the boundary sags back to the
south. Looking like a multi-MCS setup which will be fairly
uncertain until the days before it sets up.

Sunday into Monday look to be dry with the boundary stalling out
to the southwest.

Halbach

&&

.AVIATION...
Issued 108 PM CDT Wed Jul 16 2025

Conditions will drop to MVFR as storms move in with visibility
possibly dropping below 1sm and ceilings getting down to around
2kft. These storms are coming through southern Wisconsin from
west to east this afternoon and early evening.

Halbach

&&

.MARINE...
Issued 108 PM CDT Wed Jul 16 2025

Strong winds will develop out of the north tonight as a cold
front moves through the area. Small craft advisory conditions
will occur tonight through Thursday until a ridge of high
pressure pushes in.

Halbach

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060-WIZ066-WIZ071-
     WIZ072...1 AM Thursday to 1 AM Friday.

LM...Small Craft Advisory...LMZ643-LMZ644 until 1 AM Friday.

     Small Craft Advisory...LMZ645-LMZ646...1 AM Thursday to 1 AM
     Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 16, 1:15 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
115 PM CDT Wed Jul 16 2025

WIZ046-047-051-052-056>060-062>072-171815-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
115 PM CDT Wed Jul 16 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Tornado Watch until 6pm tonight. Tornadoes, some possibly becoming
strong, damaging winds, and heavy rainfall all possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Additional thunderstorm chances return for the weekend.

Elevated swim risk conditions for Thursday, especially for areas
south of Port Washington the WI/IL border.

.SPOTTER INFORMATION STATEMENT...

Spotter activation needed this afternoon.

LMZ643>646-171815-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
115 PM CDT Wed Jul 16 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Thunderstorms expected this afternoon and tonight with strong,
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Small craft conditions Thursday.

Additional thunderstorm chances return for the weekend.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-171815-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
115 PM CDT Wed Jul 16 2025

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Thunderstorms expected this afternoon and tonight with strong
winds possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Additional thunderstorm chances return for the weekend.

www.weather.gov/mkx

In the hours before

Local storm report, Jul 16, 2:19 PM CDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
219 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     Funnel Cloud     3 SW Fall River         43.36N 89.08W
07/16/2025                   Columbia           WI   Public

            Lost sight of funnel due to getting wrapped
            in rain.

&&
Local storm report, Jul 16, 3:16 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
316 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Tornado          4 E Fox Lake            43.56N 88.83W
07/16/2025                   Dodge              WI   Storm Chaser

            Video from US HWY 151 looking W.

&&
Local storm report, Jul 16, 3:36 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
336 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tornado          2 NW Hustisford         43.36N 88.64W
07/16/2025                   Dodge              WI   Storm Chaser

&&
Local storm report, Jul 16, 4:10 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
410 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     Tstm Wnd Gst     1 NW Cambridge          43.02N 89.02W
07/16/2025  M59 MPH          Dane               WI   Public

            Power is out in the area.

&&

MG
Local storm report, Jul 16, 4:11 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
411 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     Tstm Wnd Dmg     4 N Sun Prairie         43.24N 89.24W
07/16/2025                   Dane               WI   Public

            Two large branches broken off a 10 year old
            tree.

&&

MG
Special weather statement, Jul 16, 4:27 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
427 PM CDT Wed Jul 16 2025

WIZ051-058-059-162200-
Dodge WI-Washington WI-Fond Du Lac WI-
427 PM CDT Wed Jul 16 2025

...STRONG THUNDERSTORMS WILL IMPACT FOND DU LAC...NORTHWESTERN
WASHINGTON AND NORTHEASTERN DODGE COUNTIES THROUGH 500 PM CDT...

At 427 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ripon to Oakfield to near Mayville to near
Iron Ridge. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fond Du Lac, Mayville, North Fond Du Lac, Kewaskum, Lomira,
Campbellsport, Theresa, Hustisford, Oakfield, Rosendale, Iron Ridge,
Brandon, Southern Lake Winnebago, Taycheedah, Addison, Ashford,
Lamartine, Byron, Eldorado, and Eden.

This includes the following highways...
 U.S. Highway 151 between mile markers 150 and 163, and between mile
markers 165 and 169.
 Interstate 41 between mile markers 71 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 PM CDT for south central,
southeastern and east central Wisconsin.

&&

LAT...LON 4389 8856 4389 8842 4380 8823 4362 8821
      4341 8826 4335 8863 4350 8860 4366 8865
      4375 8889 4378 8889 4390 8858
TIME...MOT...LOC 2127Z 244DEG 29KT 4380 8877 4369 8854 4353 8853 4337
8857

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

QUIGLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:01 PM CDTSmall Craft AdvisoryMKX33 hr
Jul 16, 12:04 PM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan33 hr
Jul 16, 12:10 PM CDTTornado WarningMKXIowa35 min
Jul 16, 12:29 PM CDTTornado Warning Tornado observedMKXIowa31 min
Jul 16, 12:38 PM CDTTornado WarningMKXGreen37 min
Jul 16, 12:41 PM CDTTornado WarningMKXSauk34 min
Jul 16, 12:56 PM CDTTornado Warning Tornado observedConsiderable damage threatMKXDane, Iowa, Sauk49 min
Jul 16, 12:59 PM CDTTornado WarningMKXDane, Green, Rock46 min
Jul 16, 1:27 PM CDTTornado Warning Tornado observedMKXColumbia, Dane, Sauk21 min
Jul 16, 2:05 PM CDTTornado WarningMKXDane, Jefferson25 min
Jul 16, 2:39 PM CDTSevere Thunderstorm WarningMKXMarquette51 min
Jul 16, 2:48 PM CDTTornado WarningMKXColumbia, Sauk42 min
Jul 16, 3:04 PM CDTTornado WarningMKXDodge, Fond du Lac26 min
Jul 16, 3:16 PM CDTTornado WarningMKXColumbia, Marquette29 min
Jul 16, 3:17 PM CDTFlash Flood WarningMKXMarquette3 hr
Jul 16, 3:22 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson38 min
Jul 16, 3:24 PM CDTTornado WarningMKXDodge36 min
Jul 16, 3:25 PM CDTTornado WarningMKXColumbia, Dodge35 min
Jul 16, 3:28 PM CDTTornado WarningMKXFond du Lac32 min
Jul 16, 3:30 PM CDTTornado WarningMKXColumbia, Dane, Dodge30 min
Jul 16, 3:41 PM CDTSpecial Marine WarningMKX81 min
Jul 16, 3:49 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake41 min
Jul 16, 4:11 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Waukesha34 min
Jul 16, 4:23 PM CDTSpecial Marine WarningMKX3 hr
Jul 16, 4:27 PM CDTSpecial Weather StatementMKXFond du Lac33 min
Jul 16, 4:44 PM CDTSpecial Weather StatementMKXWaukesha16 min
Jul 16, 4:59 PM CDTSpecial Weather StatementMKXOzaukee, Sheboygan, Washington61 min
Jul 16, 5:10 PM CDTSevere Thunderstorm WarningMKXSheboygan35 min
Jul 16, 5:33 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington27 min
Jul 16, 5:35 PM CDTSevere Thunderstorm WarningMKXSheboygan25 min
Jul 16, 5:38 PM CDTAreal Flood AdvisoryMKXSheboygan3 hr

Nearby

Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.